Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Damage in joints, chronic pain, knee replacement done, had Rheumatoid arthritis on ms contin and vicodin. Not helping?

I have rheumatoid arthritis..duration 35yrs. have drawn fingers toes..every joint has some damage, having 2nd knee replacement dec 2. have very bad chronic pain. take ms contin and vicodin for pain, have neurontin and indomethacin pred methatrexate also. is there any thing else to relieve the pain better? these meds seem to just take the edge off..not really help the pain, thank you
Asked On : Sun, 13 Oct 2013
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Internal Medicine Specialist 's  Response
Hi friend,

Thanks for your query.

You have not mentioned the doses of drugs, particularly ms contin and methotrexate.

You can try anti-TNF therapy, which is very expensive, but effective in majority of cases. However, efficacy is less in long-standing rheumatoid arthritis.

Alternatively, instead of indomethacin, take Leflunamide; dose of Methotrexate can be increased (under strict supervision) to maximum permissible dose; dose of oral steroids can be increased for a short period and then tapered off; HCQS and Sulfasalazine can be added if not used earlier.

I suggest that you consult a Rheumatologist, who knows what is best for you.

Hope I have answered your query.

Dr. Rakesh Karanwal
Answered: Thu, 17 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor